Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 133, NWS Nashville, TN

June 13, 2004Benton County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 13, 2004, 11:34 AM CDT for Benton County, Stewart County, Tennessee. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2004, 11:34 AM CDT (16:34 UTC)
Expired
Jun 13, 2004, 12:30 PM CDT
In force
56 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Benton County, TN, Stewart County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1101 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

810 
WUUS54 KOHX 131634
SVRBNA
TNC005-161-131730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1130 AM CDT SUN JUN 13 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CAMDEN
  STEWART COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF DOVER

* UNTIL 1230 PM CDT

* AT 1125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS 10 MILES NORTHWEST OF BIG SANDY...OR 12 
  MILES NORTHEAST OF PARIS...MOVING EAST AT 25 MPH. THE LINE OF SEVERE
  THUNDERSTORMS IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH
  AND LARGE HAIL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BIG SANDY AROUND 1145 AM CDT
  CAMDEN AROUND 1150 AM CDT
  DOVER AROUND 1205 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. SEEK SHELTER INDOORS IN A STURDY BUILDING.

LAT...LON 3664 8776 3640 8777 3631 8789 3617 8790
          3606 8799 3595 8802 3595 8820 3612 8820
          3625 8809 3635 8809 3639 8802 3655 8805
          3665 8790

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 9:30 AM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 13, 9:30 AM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
930 AM CDT SUN JUN 13 2004

.DISCUSSION...
ATMOSPHERE WORKED UP PRETTY GOOD YESTERDAY SO NOT QUITE AS UNSTABLE.
CURRENTLY SOME CONVECTION TO NW AND S MOVING TOWRDS US. WILL KEEP AN
EYE ON. AT LEAST NO OUTFLOW BOUNDARY BARRELLING DOWN AT US LIKE
YESTERDAY.
&&

.BNA WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Jun 13, 5:30 AM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN JUN 13 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-141030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON THROUGH
EARLY EVENING. IT IS POSSIBLE THAT ISOLATED SEVERE WEATHER MAY OCCUR
WITH THESE STORMS, PRIMARILY IN THE FORM OF DAMAGING STRAIGHT LINE
WINDS, ALTHOUGH MOST OF THE ACTIVITY IS EXPECTED TO REMAIN BELOW
SEVERE CRITERIA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED AGAIN
MONDAY AND TUESDAY, WITH A LESSER CHANCE OF CONVECTIVE ACTIVITY
DURING SUBSEQUENT DAYS. ALTHOUGH WIDESPREAD HAZARDOUS WEATHER IS NOT
FORESEEN, THERE IS THE CHANCE THAT A FEW CELLS MAY DEVELOP INTO
SEVERE STORMS DURING THIS PERIOD, WITH MONDAY AND TUESDAY PROVIDING
THE GREATEST CHANCE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED, ALTHOUGH STORM SPOTTERS AND
EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS ON A DAILY BASIS
IN THE EVENT THAT ISOLATED SEVERE STORMS DEVELOP IN YOUR AREA.

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:03 PM CDTSevere Thunderstorm WarningOHXLewis42 min
Jun 12, 7:11 PM CDTSevere Thunderstorm WarningOHXGiles34 min
Jun 12, 7:15 PM CDTSevere Thunderstorm WarningOHXMaury45 min
Jun 13, 11:58 AM CDTSevere Thunderstorm WarningOHXHouston, Humphreys62 min
Jun 13, 12:14 PM CDTSevere Thunderstorm WarningOHXMontgomery61 min
Jun 13, 12:52 PM CDTSevere Thunderstorm WarningOHXBenton38 min
Jun 13, 1:00 PM CDTTornado WarningOHXBenton, Humphreys45 min
Jun 13, 1:14 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson61 min
Jun 13, 1:44 PM CDTSevere Thunderstorm WarningOHXWayne46 min
Jun 13, 2:20 PM CDTSevere Thunderstorm WarningOHXBenton55 min
Jun 13, 2:24 PM CDTSevere Thunderstorm WarningOHXLawrence, Wayne61 min
Jun 13, 2:43 PM CDTTornado WarningOHXBenton62 min
Jun 13, 3:01 PM CDTTornado WarningOHXHumphreys59 min
Jun 13, 3:12 PM CDTSevere Thunderstorm WarningOHXHouston63 min
Jun 13, 3:15 PM CDTSevere Thunderstorm WarningOHXPerry45 min
Jun 13, 3:30 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis45 min
Jun 13, 3:39 PM CDTSevere Thunderstorm WarningOHXDickson51 min
Jun 13, 4:07 PM CDTSevere Thunderstorm WarningOHXHickman, Maury, Williamson53 min
Jun 13, 4:12 PM CDTSevere Thunderstorm WarningOHXCheatham48 min
Jun 13, 4:29 PM CDTSevere Thunderstorm WarningOHXDavidson61 min
Jun 13, 4:59 PM CDTSevere Thunderstorm WarningOHXSumner, Wilson46 min
Jun 13, 5:23 PM CDTSevere Thunderstorm WarningOHXRutherford37 min
Jun 13, 5:30 PM CDTSevere Thunderstorm WarningOHXTrousdale60 min
Jun 13, 5:47 PM CDTSevere Thunderstorm WarningOHXSumner, Wilson43 min
Jun 13, 6:00 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford60 min
Jun 13, 6:02 PM CDTSevere Thunderstorm WarningOHXSmith58 min
Jun 13, 6:10 PM CDTSevere Thunderstorm WarningOHXDeKalb50 min
Jun 13, 6:26 PM CDTSevere Thunderstorm WarningOHXJackson, Putnam64 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.